Is There a Good Way to Stop Taking Finasteride?
What is the best way to stop finasteride ? all of a sudden or gradually ? , can sudden withdrawal cause rebound effect and more worsening (speaking of side effects not hairloss) ? and if gradual withdrawal is the best then how can i do so ?
The half-life of the drug in your body is somewhere between 4-6 hours. That means essentially that most of the drug that you take today will be gone tomorrow. Once the drug levels drop below a certain level, you will lose the effectiveness of the drug and it may take 1-3 months for the impact of the loss to be seen in your hair falling out. Tissue levels may maintain the effect of the drug for a couple of weeks or so.
The answer to your question — there’s no “best” way to stop the medication.
This is a good question and I imagine there is a ‘best’ way or at least a preferable way to stop taking the medication. I have not read anything on the internet that shows anybody has any insight into the matter though.
I might suggest weaning off the medication would be the easiest on the body. Since it’s difficult to do by reducing your daily dosage, if you start by skipping a dose every other day, then skipping 2 days, then skipping 3 days and so on until you are off it. Obviously there is no evidence that this would help, but if one were so inclined to do this, it would be more effective than cutting the medication into smaller and smaller daily dosages. Since the flat dose is so small, this would be difficult if not impossible to achieve.
LOL – look who is offering medical advice based off of zero empirical evidence, anecdotal or otherwise.
Jeremy, was that comment directed at me? If you considered my post medical advice, then you should probably re-read it. The weaning method I described was posted on another forum (bald truth talk) as a way to wean on to finasteride. Several people mentioned that they had previously had side effects, but didn’t after re-starting with this technique.
I simply mentioned this because people attempt to wean off the medication by cutting their dosages. This is very difficult to achieve, as I mentioned, because of the flat dose response. If one was so inclined to wean off because they feel there may be an added benefit, the method I described would be more likely to work.
From what i’ve seen, very few people have actually tried this. Many believe persistent symptoms result from the sudden rush of DHT back into the system. This method may very well achieve a slow introduction of DHT back into the body. Who knows, maybe my advice has just prevented anyone else from getting PFS?
Given you were offering advice on the usage of medicine, I think that MAY constitute medical advice. PFS is not caused by the rush of DHT back into the system and you have simply pulled this explanation out of thin air. I never had a return of DHT and my DHT levels are still level with people that are consistently taking the drug.
I just like to point out extreme hypocrisy, where you criticize people on PH for offering advice and insight based on their and others’ experiences, where you propose a solution based on literally nothing. As can be verified under my first post, I do not offer commentary that is not justified, unlike yourself.
Tex: “Obviously there is no evidence that this would help.”